Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 22, NWS Fort Worth, TX

June 1, 2004Robertson County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 1, 2004, 12:52 AM CDT for Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 12:52 AM CDT (05:52 UTC)
Expired
Jun 1, 2004, 1:30 AM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 9:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 010552
TORFTW
TXC395-010630-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1252 AM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 130 AM CDT

* AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A DEVELOPING TORNADO NEAR HEARNE...MOVING SOUTHEAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL ROBERTSON COUNTY AROUND 110 AM CDT

LAT...LON 3095 9672 3071 9655 3079 9644 3097 9661

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 9:35 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 31, 9:35 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR PUBLIC
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT MON MAY 31 2004

.DISCUSSION...
935 PM DISCUSSION.  UPDATED ZONES TO ADD POPS WHERE NEW DEVELOPMENT
IS OCCURRING.  IN ADDITION...A NEW SEVERE THUNDERSTORM WATCH WILL
SOON BE ISSUED FOR SOUTHEAST COUNTIES WHERE SEVERE STORMS ARE
CURRENTLY LOCATED UNTIL 200 AM TUESDAY MORNING.  59

&&

.DISCUSSION...
609 PM AVIATION DISCUSSION.  QUASI STATIONARY BOUNDARY EXTENDS WEST
TO EAST ALONG SOUTHERN TARRANT AND SOUTHERN DALLAS COUNTY LINES.
STRONG TO SEVERE TSTMS ARE FORMING ALONG AND SOUTH OF THIS BOUNDARY
MOVING EAST AT 20 MILES AN HOUR.  BIG CONCERN IS WHETHER OR NOT
BOUNDARY WILL SHIFT NORTH AND ALLOW STORMS TO DEVELOP NORTH INTO DFW
AREA.  SINCE WE ARE PAST MAX HEATING...I DONT THINK STORMS WILL
REDEVELOP NORTHWARD INTO DFW AREA.  STORMS SHOULD CONTINUE TO STAY
15-30 MILES SOUTH OF DFW AND DAL...BUT WILL CLOSELY MONITOR THE
SITUATION.  AFTER SUNSET STORMS SHOULD DISSIPATE WITH LIGHT EAST TO
SOUTHEAST WINDS DURING THE NIGHT... BECOMING SOUTH 5-15 MPH BY MID
MORNING TUESDAY.  59

&&

.DISCUSSION...
OUTFLOW/FRONTAL BOUNDARY EXTENDED FROM GLEN ROSE SOUTHEAST TO
PALESTINE. A DRYLINE EXTENDED FROM GLEN ROSE SOUTH-SOUTHWEST TO
BROWNWOOD. IN BETWEEN THESE TWO FEATURES IS ABUNDANT MOISTURE WITH
DEWPOINTS IN THE UPPER 70S.ISOLATED THUNDERSTORMS WILL DEVELOP THIS
EVENING MAINLY ALONG THE BOUNDARIES BUT WITH WEAK UPPER LEVEL
SUPPORT THE RISK OF STORMS BECOMING SEVERE IS SLIGHT. PRECIP SHOULD
END THIS EVENING.

THE REMAINDER OF THE FORECAST IS A LITTLE LESS CERTAIN. THE LARGE
UPPER LEVEL TROUGH RESPONSIBLE FOR THE THUNDERSTORMS SUNDAY AND THIS
AFTERNOON IS HAS MOVED WELL EAST OF THE REGION. THE FLOW ALOFT WILL
BECOME NORTHWESTERLY. AS IT DOES THE OLD FRONTAL BOUNDARY SHOULD
LIFT TO THE NORTH RETURNING MOISTURE TO ALL OF THE FORECAST AREA BY
TUESDAY EVENING. IN THIS UPPER LEVEL NW FLOW WILL BE SHORTWAVES. ALL
MODELS HANDLE EACH OF THESE MINOR DISTURBANCE DIFFERENTLY IN TIMING
AND STRENGTH.

THERE IS GENERAL AGREEMENT WITH TWO SHORTWAVES MOVING SOUTHEAST LATE
WEDNESDAY THROUGH THURSDAY MORNING AND AGAIN FRIDAY. HAVE KEPT THE
POPS ASSOCIATED WITH THE TIME OF THESE TWO DISTURBANCES AND DRIED
THE FORECAST DURING THE REMAINING TIME FRAMES. EVEN THESE TWO
CHANCES OF RAIN WILL DEPEND GREATLY UPON THE LOCATION OF THE OLD
FRONTAL BOUNDARY AND ANY INTEGRATION WITH NEW OUTFLOW BOUNDARIES
GENERATED FROM THUNDERSTORMS.

BY LATE THIS WEEKEND HIGH PRESSURE BUILDS ALOFT RETURNING THE REGION
TO A DRIER EARLY SUMMER LIKE WEATHER.
&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   69  93  73  91 /   0   0   0   0
WACO, TX               72  95  74  95 /  20   0   0   0
PARIS, TX              69  90  73  88 /   0   0   0  20
DENTON, TX             68  93  72  90 /   0   0   0  20
MCKINNEY, TX           70  92  73  90 /   0   0   0   0
DALLAS, TX             70  93  73  92 /   0   0   0   0
TERRELL, TX            72  92  74  92 /   0   0   0   0
CORSICANA, TX          73  93  74  93 /  20   0   0   0
TEMPLE, TX             72  96  74  96 /  20   0   0   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

82
Hazardous weather outlook, May 31, 10:35 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 PM CDT MON MAY 31 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1035 PM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT GENERALLY
ALONG AND SOUTH OF A CANTON TO CLEBURNE LINE AND EAST OF A MINERAL
WELLS TO HAMILTON LINE. INCREASING LOW LEVEL MOISTURE COUPLED WITH
NUMEROUS BOUNDARIES LEFT OVER FROM EVENING THUNDERSTORMS WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
HAIL TO ONE INCH IN DIAMETER...WIND GUSTS NEAR 60 MPH...AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGEST
STORMS.  SOME OF THE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN AND
SOME FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS
PORTIONS OF NORTH TEXAS TUESDAY NIGHT THROUGH FRIDAY AS A SERIES OF
WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN NORTHWEST FLOW ALOFT
INTERACT WITH ABUNDANT LOW LEVEL MOISTURE.

SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH 2 AM ACROSS THE SLIGHT RISK
AREA.

In the hours before

Local storm report, May 31, 8:12 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT MON MAY 31 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0804 PM     HAIL            7 NE WACO                31.64N  97.10W
05/31/2004  1.00 INCH       MCLENNAN            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL IN AXTELL 7 NE OF WACO.
Local storm report, May 31, 8:18 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT MON MAY 31 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0810 PM     HAIL            7 NE WACO                31.64N  97.10W
05/31/2004  1.75 INCH       MCLENNAN            TX   DPS TROOPER

            GOLFBALL SIZE HAIL IN AXTELL 7 NE OF WACO.
Local storm report, May 31, 8:19 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT MON MAY 31 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0814 PM     HAIL            2 E TROY                 31.20N  97.27W
05/31/2004  1.75 INCH       BELL                TX   EMERGENCY MNGR

            GOLFBALL HAIL 2 EAST OF TROY
Local storm report, May 31, 8:21 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT MON MAY 31 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0814 PM     HAIL            7 W LOTT                 31.21N  97.15W
05/31/2004  1.75 INCH       FALLS               TX   EMERGENCY MNGR

            GOLFBALL HAIL 7 WEST OF LOTT
Local storm report, May 31, 8:29 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT MON MAY 31 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0827 PM     HAIL            9 NE TEMPLE              31.19N  97.26W
05/31/2004  1.75 INCH       BELL                TX   EMERGENCY MNGR

            1/4 INCH TO GOLFBALL SIZE HAIL IN OENAVILLE 9 NE OF
            TEMPLE.
Local storm report, May 31, 9:10 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT MON MAY 31 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0850 PM     HAIL            WHITNEY                  31.95N  97.32W
05/31/2004  1.75 INCH       HILL                TX   LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:13 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 31, 7:20 PM CDTTornado WarningFWDSomervell25 min
May 31, 7:33 PM CDTTornado WarningFWDLimestone27 min
May 31, 7:41 PM CDTSevere Thunderstorm WarningFWDBosque49 min
May 31, 7:43 PM CDTSevere Thunderstorm WarningFWDMcLennan47 min
May 31, 7:45 PM CDTSevere Thunderstorm WarningFWDFreestone60 min
May 31, 8:00 PM CDTSevere Thunderstorm WarningFWDBell, Falls45 min
May 31, 8:00 PM CDTTornado WarningFWDFreestone, Limestone45 min
May 31, 8:22 PM CDTSevere Thunderstorm WarningFWDLeon53 min
May 31, 8:32 PM CDTSevere Thunderstorm WarningFWDHill43 min
May 31, 8:40 PM CDTSevere Thunderstorm WarningFWDLimestone65 min
May 31, 8:49 PM CDTSevere Thunderstorm WarningFWDFalls26 min
May 31, 9:01 PM CDTSevere Thunderstorm WarningFWDRobertson59 min
May 31, 9:11 PM CDTSevere Thunderstorm WarningFWDLeon49 min
May 31, 9:14 PM CDTSevere Thunderstorm WarningFWDMcLennan46 min
May 31, 9:43 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 31, 9:53 PM CDTSevere Thunderstorm WarningFWDFalls52 min
May 31, 9:59 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson31 min
Jun 1, 12:29 AM CDTSevere Thunderstorm WarningFWDBell61 min
Jun 1, 12:38 AM CDTSevere Thunderstorm WarningFWDMilam, Robertson52 min
Jun 1, 3:39 PM CDTSevere Thunderstorm WarningFWDComanche51 min
Jun 1, 4:22 PM CDTSevere Thunderstorm WarningFWDErath53 min
Jun 1, 4:26 PM CDTSevere Thunderstorm WarningFWDComanche64 min
Jun 1, 5:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Jun 1, 5:10 PM CDTSevere Thunderstorm WarningFWDErath65 min
Jun 1, 5:14 PM CDTSevere Thunderstorm WarningFWDHamilton61 min
Jun 1, 5:21 PM CDTSevere Thunderstorm WarningFWDPalo Pinto54 min
Jun 1, 5:38 PM CDTSevere Thunderstorm WarningFWDHood67 min
Jun 1, 5:46 PM CDTSevere Thunderstorm WarningFWDParker59 min
Jun 1, 6:02 PM CDTSevere Thunderstorm WarningFWDJack58 min
Jun 1, 6:10 PM CDTSevere Thunderstorm WarningFWDHamilton65 min
Jun 1, 6:14 PM CDTSevere Thunderstorm WarningFWDCoryell76 min
Jun 1, 6:16 PM CDTSevere Thunderstorm WarningFWDErath, Somervell59 min
Jun 1, 6:18 PM CDTSevere Thunderstorm WarningFWDWise42 min
Jun 1, 6:19 PM CDTSevere Thunderstorm WarningFWDLampasas56 min
Jun 1, 6:22 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant53 min
Jun 1, 6:35 PM CDTTornado WarningFWDCoryell, Lampasas55 min
Jun 1, 6:55 PM CDTSevere Thunderstorm WarningFWDJack, Wise65 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.